I have a lot of dark spots on my face from acne. Whenever I would get acne it would leave a spot. Not just certain areas, pretty much my whole face is messed up because of so many spots and it just looks awful. I also have some redness that's always there. I've been thinking about using Hydroquinone, 2%. Will Hydroquinone help my problem? I've heard it's really bad to keep using it and makes your skin thinner, and if you stop using it they will come back. Is that true?
Hydroquinone for Dark Spots and Redness from Acne?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Dark spots on your face
For spots as your describing, you would first want to see a professional in your area who specializes in facial skincare. In addition to products, you may also be a candidate for Chemical Peels, such as Provence Chemical Peels and/or Laser Treatments to assist you in addressing hyperpigmentation.
Hydroquinone for dark skin spots
It is true that hydroquinone is effective as a skin bleaching agent. We used to recommend this frequently in our practice and typically used 4 %. However, when the FDA issued a warning regarding it's use for skin hyperpigmentation, we no longer recommend it. This warning is somewhat controversial amongst dermatologist and many believe it is unfounded. Regardless, for the time being, we dont recommend it.
One important point regarding acne spots..it is important to differentiate post inflammatory "purple" discoloration seen very commonly after resolution of an acne lesion versus "hyperpigmentation " that is brown due to a variety of reasons. The difference is important as hydroquinone is not necessary for resolved acne lesions that leave post inflammatory purple spots- as these resolve on their own.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.